Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 60, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 3, 2018, 4:48 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2018, 4:48 PM EDT (20:48 UTC)
- Expired
- Sep 3, 2018, 5:17 PM EDT
- In force
- 29 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 142 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 4:50 PM EDT | TSTM WND DMG | 2 Sw Albion, PA | LARGE SECTION OF ONE TREE DOWN AND SEVERAL OTHER LARGE LIMBS DOWN. |
| Sep 3, 5:23 PM EDT | TSTM WND DMG | 1 Se Edinboro, PA | ONE TREE DOWN ON DARROW RD ON THE SOUTHEAST SIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104
WUUS51 KCLE 032048
SVRCLE
PAC039-049-032130-
/O.NEW.KCLE.SV.W.0060.180903T2048Z-180903T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
448 PM EDT MON SEP 3 2018
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southwestern Erie County in northwestern Pennsylvania...
Northwestern Crawford County in northwestern Pennsylvania...
* Until 530 PM EDT.
* At 448 PM EDT, a severe thunderstorm was located near Albion, or 15
miles east of Conneaut, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Meadville, Edinboro, Cambridge Springs, Waterford, Albion,
Saegertown, Cranesville, Springboro, Platea, Mill Village, Venango
and Woodcock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4187 8048 4200 8029 4192 7987 4161 8016
TIME...MOT...LOC 2048Z 304DEG 4KT 4189 8028
HAIL...1.00IN
WIND...60MPH
$$
King2 follow-up statements
526 WWUS51 KCLE 032110 SVSCLE Severe Weather Statement National Weather Service Cleveland OH 510 PM EDT MON SEP 3 2018 PAC039-049-032130- /O.CON.KCLE.SV.W.0060.000000T0000Z-180903T2130Z/ Erie PA-Crawford PA- 510 PM EDT MON SEP 3 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTH CENTRAL ERIE AND NORTH CENTRAL CRAWFORD COUNTIES... At 510 PM EDT, a severe thunderstorm was located near Albion, or 16 miles north of Meadville, and is nearly stationary. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Edinboro, Cambridge Springs, Mill Village and Venango. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4183 8039 4195 8023 4191 7989 4173 8015 TIME...MOT...LOC 2110Z 304DEG 4KT 4188 8025 HAIL...<.75IN WIND...60MPH $$ King
904
WWUS51 KCLE 032117
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
517 PM EDT MON SEP 3 2018
PAC039-049-032127-
/O.CAN.KCLE.SV.W.0060.000000T0000Z-180903T2130Z/
Erie PA-Crawford PA-
517 PM EDT MON SEP 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ERIE AND NORTH
CENTRAL CRAWFORD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4183 8039 4195 8023 4191 7989 4173 8015
TIME...MOT...LOC 2115Z 304DEG 4KT 4188 8024
$$
KingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:25 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 3, 3:25 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 325 PM EDT Mon Sep 3 2018 .SYNOPSIS... Hot and humid conditions will continue through mid week, as a strong upper level ridge remains anchored over the Upper Ohio Valley. A cold front will finally push through late Thursday, ushering in cooler conditions by the end of the work week. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Hot and humid conditions will continue through the near term forecast period. Currently temps in the 90s with dew points in the 70s have produced capes around 3,000 j/kg. However, only a few tsra have managed to pop up, because being squashed by the strong upper ridge and the 700mb cap of 9c. A broken line of -tsra did pop up in area of surface convergence in the east earlier, but it has pushed SE of the forecast area. That said expect isolated convection this evening, dying down toward sunset. Tomorrow morning will be muggy with lows generally in the 70s. Tomorrow afternoon will be as hot as today, if not a degree or two warmer. Capes soar up to 3,000 j/kg again tomorrow afternoon, but again no lift or shear. Will leave slt chc pops going for tomorrow afternoon. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Upper level ridge of high pressure continues to dominate the weather pattern across the East Coast on Wednesday but starting to lose influence of the weather over Ohio. It will still be hot and humid but we will also see a little increase in chances for scattered showers and storms during Wednesday afternoon and evening as a weak mid level disturbance brushes by on the outer edge of the dome of high pressure. The high pressure ridge becomes elongated by Thursday and this will allow for a cold front to move into the region. Thursday will be our best chance for scattered showers and storms along the front. The front will slow down or stall out near by which will also continue the chance for scattered showers and storms in the forecast through the end of the week. Temperatures will be knock down about 10 to 15 degrees for afternoon highs by Friday behind the front. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... The long term begins Friday night with models showing the lower Great Lakes exposed to westerly flow aloft. A the surface, weak low pressure will be in the central Mississippi Valley while moist southerly flow feeds into the low. Saturday and Sunday Models show this low developing as it drifts northeast tracking just north of Lake Erie on Sunday. A warm front will also accompany the low, also tracking through the area on Sunday. Weak high pressure builds in for Monday as the low heads to New England. The long term period in general looks good for at least chance pops. The best chance of precip will come Saturday into Sunday as the low moves through the region. Highs mostly in the 70s. Lows in the low to mid 60s. && .AVIATION /18Z Monday THROUGH Saturday/... Hot and humid conditions will continue. Scattered convection this afternoon, mainly SE of CLE. Capes are over 2,000 j/kg but ridge and cap squashing most convection. Area of surface convergence in the east will be enough lift to kick off a few thunderstorms this afternoon. OUTLOOK...Non-VFR in patchy morning fog Tuesday through Thursday. Isolated thunderstorms in the afternoon Tuesday and Wednesday then scattered showers and thunderstorms Thursday. && .MARINE... Quiet weather will continue through mid week before unsettled weather moves in with a front. Winds today through Wednesday will be southerly 5 to 10 knots with waves around 1 foot...maybe two feet by Wednesday. Front comes through on Thursday and winds will be light from the north right behind the front. Some increase in speeds is expected late Thursday. Winds will become northeast on Friday as high pressure tries to build in from the north. Speeds will increase during the day and we could get close to small craft conditions with higher waves on the lake as well. Winds will shift to more southerly over the weekend 15 knots to 20 knots and higher waves will be possible as well. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...Riley LONG TERM...TK AVIATION...DJB MARINE...Riley
Hazardous weather outlook, Sep 3, 3:25 PM EDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 325 PM EDT Mon Sep 3 2018 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041930- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 325 PM EDT Mon Sep 3 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values in the upper 90s to near 100 degrees are possible Tuesday and Wednesday, mainly during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-041930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 325 PM EDT Mon Sep 3 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.